MAUDE Adverse Event Report: BIOMET 3I 3I T3® EX HEX TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3® EX HEX TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number BOET585
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported implant was removed with trephine due to fracture.The implant's hexagon fractured on the same placement day and the procedure was completed using another implant.
 
Additional Manufacturer Narrative
This report is being submitted to relay corrected data and additional information.B1 was updated to adverse event.B2 was updated to required intervention to prevent permanent impairment/damage (devices).H1 was updated to serious injury.H6: health effect impact code was added: 4624.H6: health effect impact code was added: 4627.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h6: adverse event problem h10: additional narrative an 3i t3â® ex hex tapered implant 5 x 8.5mm (boet585) and unknown biomet screw were returned for investigation.Visual inspection of the as returned products identified worn markings due to usage, excessive bone/debris and a fracture on the threads and a screw fractured (screw inside implant).Device history record (dhr) review was completed for the subject lot number (2020071257).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2020071257) for similar event and no other complaint was identified.Based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3® EX HEX TAPERED IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13948795
Report Number0001038806-2022-00460
Device Sequence Number4476547
Product Code DZE
UDI-Device Identifier00844868033349
UDI-Public(01)00844868033349(17)251005(10)2020071257
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model NumberBOET585
Device Catalogue NumberBOET585
Device Lot Number2020071257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer07/06/2022
09/06/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date07/06/2022
09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale